Lightning, Nash
- When
- May 26, 8:00 PM EST
- Where
- Nash County, Nashville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -77.986 (the zone’s center; the record gives no point)
MULTIPLE STRUCTURE FIRES.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 26, 12:50 PM EST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT FRI MAY 26 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... CONVECTION JUST BEGINNING TO FIRE AS CONVECTIVE TEMPS HAVE BEEN REACHED. EXPECT CONVECTION TO GAIN MOMENTUM AS THE UPPER TROF APPROACHES AND LIKELY POPS LOOK GOOD THROUGH AROUND 00Z IN THE WEST...04Z IN THE EAST. OTHERWISE...PARTLY CLOUDY TO CLEAR BY MORNING AS LOW LEVEL FLOW VEERS...ADVECTING IN DRIER AIR BEHIND THE SURFACE TROF. SATURDAY...DRY NORTHWEST FLOW TOMORROW...ANY AFTERNOON CONVECTION WILL REMAIN WELL EAST OF THE CWFA IN THE VICINITY OF A LINGERING TROF/SEA BREEZE ZONE NEAR THE COAST. THIS COOL AIR ADVECTION WILL BE OFFSET BY THE BUILDING RIDGE ALOFT WITH LOW LEVEL THICKNESSES HINTING AT FULL SUN TEMPS IN THE MID 90S. AS SUCH...WILL TREND TOWARDS THE HIGH SIDE OF GUIDANCE TEMPS...88-92. CONTINUED DRY SUNDAY AND MONDAY AS THE TROF IS SUPPRESSED SOUTH AS HIGH PRESSURE BUILDS IN WITH UPPER RIDGE SETTLING OVER THE EAST COAST. A BIT OF RELIEF FROM THE HEAT WITH NORTHEAST FLOW... ESPECIALLY IN THE NORTHEAST QUADRANT OF THE CWFA. STILL MID AND UPPER 80S SUNDAY...MAINLY MID 80S MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SURFACE HIGH PRESSURE OFF IN THE ATLANTIC WITH WEAK TROUGH EXPECTED TO APPROACH THE AREA THURSDAY NIGHT. WITH THE TROUGHS PARENT LOW FAR TO THE NORTH AND TIMING OF ANY SYSTEM QUITE FLUID THIS FAR OUT IN TIME... WILL CONTINUE A DRY FORECAST. MINIMAL RISK FOR AFTERNOON CONVECTION. TEMPERATURES IN GENERAL CONTINUE ABOUT FIVE DEGREES ABOVE NORMAL. && .AVIATION... MORE SUN THAN CLOUDS AT 18Z WITH SPOTTY SHOWERS PRODUCING TRACE AMOUNTS OF RAIN. SLIGHTLY BETTER DYNAMICS TODAY THAN THURSDAY BUT SIGNIFICANT DOWNSLOPE WINDS MAY BE INHIBITING CONVECTION. AREAL COVERAGE OF CONVECTION MID TO LATE AFTERNOON STILL EXPECTED TO BE MORE THAN THURSDAY... WHICH IS NOT SAYING MUCH. SOUTHWEST WINDS LIGHTEN AND BECOME MORE WEST AFTER DARK...SHIFTING TO NORTHWEST AFTER SUNRISE SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RLH AVIATION...RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 429 AM EDT FRI MAY 26 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST TODAY. AS WINDS ALOFT INCREASE... AND AS DAYTIME HEATING CAUSES THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS ARE LIKELY TO INCREASE AS THEY MOVE TOWARD THE EAST-SOUTHEAST INTO THE PIEDMONT... AND MAY ORGANIZE INTO CLUSTERS OR LINES OF STRONG TO SEVERE STORMS AS THEY MOVE FROM THE PIEDMONT INTO THE SANDHILLS AND COASTAL PLAIN. THE MAIN THREATS ARE EXPECTED TO BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL OF NICKEL SIZE OR GREATER. THE RISK OF SEVERE STORMS WILL BE GREATEST BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON... CONTINUING THROUGH MID EVENING. GIH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL WINSTON-SALEM 36.10N 80.26W
05/26/2006 E0.75 INCH FORSYTH NC PUBLIC
PENNY SIZED HAIL REPORTED NEAR THE INTERSECTION OF
HIGHWAY 52 AND WEST CLEMMONSVILLE ROAD.
0635 PM HAIL 1 SE WINSTON-SALEM 36.09N 80.25W
05/26/2006 E0.75 INCH FORSYTH NC LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN SOUTHEAST WINSTON SALEM.
&&
MWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL GREENSBORO 36.08N 79.83W
05/26/2006 E1.00 INCH GUILFORD NC LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN GREENSBORO.
&&
DBISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT FRI MAY 26 2006 NCZ041-042-270030- JOHNSTON-WAKE- 758 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 830 PM EDT... AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER COATS CROSSROADS...OR ABOUT 13 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CLAYTON... FLOWERS...EMIT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE BRANCHES. WSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW CLAYTON 35.64N 78.47W
05/26/2006 E1.75 INCH JOHNSTON NC LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED SOUTHWEST OF CLAYTON.
&&
DBIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CREEDMOOR 36.12N 78.69W
05/26/2006 GRANVILLE NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN IN SOUTHERN GRANVILLE
COUNTY.
&&
DBIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 3 NE SPRING HOPE 35.98N 78.07W
05/26/2006 NASH NC LAW ENFORCEMENT
TREES DOWN AND ROOFS DAMAGED.
&&
DBIThe Raleigh/Durham radar (KRAX), 56 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 lightning. Local standard time, as filed.
MULTIPLE STRUCTURE FIRES.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506348.